Alert archive / West Virginia / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 13, NWS Charleston, WV

April 14, 20198 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 14, 2019, 7:33 PM EDT for 8 counties in West Virginia. It was in force for 42 min. 8 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 14, 2019, 7:33 PM EDT (23:33 UTC)
Expired
Apr 14, 2019, 8:15 PM EDT
In force
42 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Fayette County, WV, Kanawha County, WV, Nicholas County, WV, Roane County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 78 km from the middle of the area, began a volume at 23:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 14, 7:36 PM EDTTSTM WND DMG1 Wnw Corton, WVTREE DOWN AT ELK RIVER RD AND JORDAN CREEK
Apr 14, 7:47 PM EDTTSTM WND DMGGlasgow, WVTREES DOWN ALONG EAST DUPONT AVENUE.
Apr 14, 7:55 PM EDTTSTM WND DMGClay, WVTREES DOWN ON SEVERAL ROADS AROUND CLAY, INCLUDING WIDEN RIDGE AND DOG RUN.
Apr 14, 8:00 PM EDTTSTM WND DMGCrosby, WVONE TREE DOWN ALONG INDEPENDENCE ROAD.
Apr 14, 8:04 PM EDTTSTM WND DMGBickmore, WVONE TREE DOWN ALONG ROUTE 16.
Apr 14, 8:07 PM EDTTSTM WND DMGClendenin, WVALL LANES BLOCKED IN FRONT OF HERBERT HOOVER HIGH SCHOOL DUE TO DOWNED TREES.
Apr 14, 8:12 PM EDTTSTM WND DMGGassaway, WVSEVERAL TREES REPORTED DOWN THROUGHOUT GASSAWAY, ACROSS LITTLE OTTER ROAD, PUNNEL FORK ROAD, ROUTE 4, AND CHAPEL ROAD.
Apr 14, 8:19 PM EDTTSTM WND DMGSutton, WVTREE DOWN ACROSS FACEMIRE DRIVE, AND ALSO A TREE DOWN ON MAIN STREET IN SUTTON.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 14, 2:33 PM EDTTornado WatchSPC6 hr
Apr 14, 7:21 PM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Roanoke, VA (KRNK), launched 12:00Z, 11.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 12:00Z on 2019-04-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 97 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 12:00Z on 2019-04-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
97 J/kg
Mixed-layer CIN
-36 J/kg
Mixed-layer LCL
621 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
349 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted.

921 
WUUS51 KRLX 142333
SVRRLX
WVC007-013-015-019-039-067-087-101-150015-
/O.NEW.KRLX.SV.W.0013.190414T2333Z-190415T0015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston WV
733 PM EDT Sun Apr 14 2019

The National Weather Service in Charleston West Virginia has issued a

* Severe Thunderstorm Warning for...
  Southeastern Calhoun County in north central West Virginia...
  Nicholas County in southeastern West Virginia...
  Eastern Kanawha County in central West Virginia...
  Southern Braxton County in north central West Virginia...
  Southeastern Roane County in central West Virginia...
  Southwestern Webster County in northeastern West Virginia...
  Clay County in north central West Virginia...
  Northern Fayette County in southeastern West Virginia...

* Until 815 PM EDT.

* At 733 PM EDT, severe thunderstorms were located along a line
  extending from near Amma to Pratt, moving east at 60 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Summersville, Fayetteville, Richwood, Sutton, Clay, Montgomery,
  Ansted, Clendenin, Cedar Grove, Gassaway, Glasgow, Smithers, Gauley
  Bridge, Pratt, Camden-On-gauley, Birch River, Glen, Hawks Nest
  State Park, Craigsville and Big Otter.

This includes the following highways...
 Interstate 79 between mile markers 17 and 70.
 West Virginia Turnpike between mile markers 73 and 77.
 Route 19 between mile markers 19 and 68.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central West
Virginia.

For your protection move to an interior room on the lowest floor of a
building.

Please report severe weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.

You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.

&&

LAT...LON 3818 8056 3808 8071 3810 8088 3808 8088
      3808 8089 3807 8088 3805 8085 3806 8080
      3804 8083 3803 8082 3803 8080 3801 8079
      3812 8144 3867 8139 3876 8055
TIME...MOT...LOC 2333Z 272DEG 54KT 3860 8132 3820 8136 

HAIL...<.75IN
WIND...60MPH
 
$$

MEK
1 follow-up statement
212 
WWUS51 KRLX 150004
SVSRLX

Severe Weather Statement
National Weather Service Charleston WV
804 PM EDT Sun Apr 14 2019

WVC007-013-015-019-039-067-087-101-150015-
/O.CON.KRLX.SV.W.0013.000000T0000Z-190415T0015Z/
Calhoun WV-Nicholas WV-Kanawha WV-Braxton WV-Roane WV-Webster WV-
Clay WV-Fayette WV-
804 PM EDT Sun Apr 14 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM EDT
FOR SOUTHEASTERN CALHOUN...NICHOLAS...NORTHEASTERN KANAWHA...SOUTHERN
BRAXTON...SOUTHEASTERN ROANE...SOUTHWESTERN WEBSTER...CLAY AND
NORTHERN FAYETTE COUNTIES...

At 803 PM EDT, severe thunderstorms were located along a line
extending from near Birch River to 7 miles south of Summersville,
moving east at 60 mph.

HAZARD...60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...Expect damage to roofs, siding, and trees.

Locations impacted include...
Summersville, Fayetteville, Richwood, Sutton, Clay, Montgomery,
Ansted, Clendenin, Gassaway, Smithers, Gauley Bridge,
Camden-On-gauley, Birch River, Glen, Hawks Nest State Park,
Craigsville, Big Otter, Camden On Gauley, Wallback and Amma.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Tornado Watch remains in effect until 900 PM EDT for central West
Virginia.

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3818 8056 3808 8071 3810 8088 3808 8088
      3808 8089 3807 8088 3805 8085 3806 8080
      3804 8083 3803 8082 3803 8080 3801 8079
      3811 8136 3867 8137 3876 8055
TIME...MOT...LOC 0003Z 272DEG 54KT 3858 8076 3818 8080 

HAIL...<.75IN
WIND...60MPH
 
$$

MEK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 14, 6:29 PM EDT, 1 hour 4 minutes earlier.

Area forecast discussion, Apr 14, 6:29 PM EDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
National Weather Service Charleston WV
629 PM EDT Sun Apr 14 2019

.SYNOPSIS...
Warm and breezy afternoon starting with light rain. Powerful
cold front moves later this afternoon to bring numerous showers
and severe storms through the evening hours. High pressure
returns and lasts through much of the week.

&&

.NEAR TERM /THROUGH MONDAY/...
As of 630 PM Sunday...

Line of thunderstorms continues to move from west to east across
the forecast area. Cleared the watch behind this line. While
storms have struggled to get much organization, will continue
eastern side of the watch. Reworked POPs to tighten up the
gradient on either side of this line.

As of 239 PM Sunday...

A vigorous surface low pressure system will track just northeast
of the area this afternoon. Meanwhile, an associated cold front
will reach the OH River around 8 PM this evening. A high deep
shear exceeding 80 knots, CAPE values exceeding 1600 J/Kg,
strong boundary layer convergence will provide enough forcing to
produce severe updrafts and consequently severe thunderstorms.
There is a Tornado Watch in effect for most parts of southeast
OH, northeast KY and eastern half of WV. The main threat will be
damaging winds. Although large hail and tornadoes can not be
ruled out. The timing of the worst thunderstorms will occur from
4pm through 10 pm tonight. Stay tuned to the NOAA weather radio
or your favorite media sources for updates on this dangerous
weather situation.

The threat for severe storms will diminish before midnight
tonight over the northeast and central mountains of WV.
Much colder air will filter in behind the cold front to drop
temperatures into the upper 30s tonight, as models consensus
points out H850 temperatures reaching minus 5C or 6C. There is a
small chance for few snow flakes or mix snow with rain to be
seen over the highest tops of our northeast mountains by Monday
morning. However, no accumulations are anticipated.

&&

.SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/...
As of 225 PM Sunday...

Drier with high pressure over the area through the short term
period. Temperatures warm each day through the week as high
pressure/ridging continues to build over the region.

&&

.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 225 PM Sunday...

We will end the week with a strong system/cold front pushing
through. This will bring a round of showers and thunderstorms,
with heavy downpours due to deep moisture fetch from Gulf of
Mexico. Still some timing differences between the models, but
severe storm could be possible if the system speeds up and hits
Thursday afternoon/evening or if a slower solution brings it
through Friday afternoon. Most guidance at this time has it
coming during the overnight hours Thursday into Friday morning,
and this would limit severe thunderstorm potential, but heavy
rain would remain a threat.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
As of 200 PM Sunday...

VFR conditions prevailing through at least 20Z. Then, clouds
and convection will fire up this afternoon to produce periods of
IFR/LIFR along the strongest storms. Southerly flow will
increase to 15-20 knots with gusts around 40-45 knots with
strongest storms.

Weather charts analysis show a warm front slowly lifting north
producing light rain across the eastern third of the forecast
area this afternoon. This activity is expected to exit east of
the Appalachians by 4 pm. Meanwhile, the area will remain in the
warm sector of a vigorous surface low pressure system. This low
will track northeast of the area into this evening, bringing a
strong cold front which should arrive to southeast OH around 20Z
this afternoon. Numerous showers and strong thunderstorms will
develop to produce winds gusts exceeding 50 knots with the
stronger storms. Lightning and possible tornadoes are also
expected to develop from 1-2pm through at least 8pm this
evening.

LLWS and heavy turbulence is likely with this storm system. By
06Z Monday, the cold front will be east of the Appalachian,
while colder airmass move in behind the front. Available low
level moisture, and cooling temperatures could produce post rain MVFR/IFR
ceilings or fog during the late overnight hours into Monday
morning.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z TUESDAY...

FORECAST CONFIDENCE: High.

ALTERNATE SCENARIOS: Timing of severe winds and associated IFR
or worst conditions could vary. Amendments will be necessary
for direct hit storms to airports.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
EDT 1HRLY       18   19   20   21   22   23   00   01   02   03   04   05
CRW CONSISTENCY  H    L    L    H    H    H    M    H    H    H    H    H
HTS CONSISTENCY  M    M    H    H    M    H    H    H    H    H    H    H
BKW CONSISTENCY  H    H    L    M    H    H    H    H    M    M    M    M
EKN CONSISTENCY  H    H    H    M    M    H    H    H    H    H    H    H
PKB CONSISTENCY  H    M    M    H    H    H    M    H    H    H    H    H
CKB CONSISTENCY  H    H    H    L    H    H    L    H    H    H    H    H

AFTER 00Z TUESDAY...
IFR possible in a few showers and possible stratus on Monday,
especially in the mountains. IFR in showers and thunderstorms by
Friday.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...Wind Advisory until 7 PM EDT Monday for WVZ523-526.
     Wind Advisory until 9 PM EDT this evening for WVZ005-006-
     013>015-024>027-033-034-515>520-522.
OH...Wind Advisory until 9 PM EDT this evening for OHZ087.
KY...Wind Advisory until 9 PM EDT this evening for KYZ101>103-105.
VA...Wind Advisory until 9 PM EDT this evening for VAZ003-004.

&&

SYNOPSIS...ARJ/MPK
NEAR TERM...ARJ/MZ
SHORT TERM...MPK
LONG TERM...MPK
AVIATION...ARJ
Hazardous weather outlook, Apr 14, 6:59 PM EDT, 34 minutes before
Hazardous Weather Outlook
National Weather Service Charleston WV
659 PM EDT Sun Apr 14 2019

OHZ076-WVZ007>009-016-017-152300-
Washington-Mason-Jackson WV-Wood-Roane-Wirt-
659 PM EDT Sun Apr 14 2019

...TORNADO WATCH 63 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northern West Virginia and
western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Tornado Watch.

In addition to the severe weather threat, a period of breezy to
windy conditions may occur this evening and tonight. A Wind Advisory
may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ013>015-024>026-152300-
Lincoln-Putnam-Kanawha-Mingo-Logan-Boone-
659 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...TORNADO WATCH 63 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for portions of southern West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

KYZ101>103-105-OHZ087-VAZ003-004-WVZ005-006-027-033-034-515>520-522-
152300-
Greenup-Carter-Boyd-Lawrence KY-Lawrence OH-Dickenson-Buchanan-Wayne-
Cabell-Clay-McDowell-Wyoming-Northwest Raleigh-Southeast Raleigh-
Northwest Fayette-Southeast Fayette-Northwest Nicholas-
Southeast Nicholas-Southeast Webster-
659 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast Kentucky, portions
of southeast Ohio, southwest Virginia, and portions of central West
Virginia, northeast West Virginia, southeast West Virginia,
southern West Virginia and western West Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ523-526-152300-
Northwest Pocahontas-Southeast Randolph-
659 PM EDT Sun Apr 14 2019

...WIND ADVISORY IN EFFECT UNTIL 7 PM EDT MONDAY...

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Wind Advisory.

Strong to severe storms are possible this evening. Damaging winds
will be the primary severe weather threat, although a few severe
hail stones and even a brief tornado may also occur. Locally higher
rainfall could lead to high water impacts as well.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Wind Advisory.

Wind Advisory.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

WVZ524-152300-
Southeast Pocahontas-
659 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for portions of northeast West
Virginia.

.DAY ONE...Tonight.

Strong to severe storms are possible this evening. Damaging winds
will be the primary severe weather threat, although a few severe
hail stones and even a brief tornado may also occur. Locally higher
rainfall could lead to high water impacts as well.

In addition to the severe weather threat, a period of breezy to
windy conditions may occur this evening and tonight. A Wind Advisory
may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

OHZ066-067-075-083>086-WVZ010-011-018>020-028>032-039-040-521-525-
152300-
Perry-Morgan-Athens-Jackson OH-Vinton-Meigs-Gallia-Pleasants-Tyler-
Calhoun-Ritchie-Doddridge-Braxton-Gilmer-Lewis-Harrison-Taylor-
Upshur-Barbour-Northwest Webster-Northwest Randolph-
659 PM EDT Sun Apr 14 2019

This Hazardous Weather Outlook is for portions of southeast Ohio,
and portions of central West Virginia, northeast West Virginia and
northern West Virginia.

.DAY ONE...Tonight.

A period of breezy to windy conditions may occur this evening and
tonight. A Wind Advisory may eventually be required for the area.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Strong winds may occur Monday across the higher mountainous terrain
in West Virginia.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
 conditions according to Standard Operating Procedures.

In the hours before

Local storm report, Apr 14, 5:29 PM EDT, 2 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
529 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     ZALESKI                 39.28N  82.40W
04/14/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG ROUTE 278.

&&

EVENT NUMBER RLX1901448

RG
Local storm report, Apr 14, 5:32 PM EDT, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON WV
532 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     3 SE EAGLE MILLS        39.30N  82.66W
04/14/2019                   VINTON             OH   911 CALL CENTER

            TREES AND POWER LINES DOWN ALONG BEACH GROVE ROAD.
            CORRECTED TIME

&&

CORRECTED EVENT TIME...FATALITIES...INJURIES...REMARKS

EVENT NUMBER RLX1901447

MZ
Local storm report, Apr 14, 5:42 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
542 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     TSTM WND GST     2 SW ALBANY             39.21N  82.22W
04/14/2019  M61 MPH          ATHENS             OH   AWOS

&&

EVENT NUMBER RLX1901449

ABE
Local storm report, Apr 14, 5:53 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
553 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     ATHENS                  39.32N  82.10W
04/14/2019                   ATHENS             OH   BROADCAST MEDIA

            OHIO UNIVERSITY WEBCAM SHOWED LARGE LIMBS DOWN AND PINE
            TREE SNAPPED DUE TO THUNDERSTORM WINDS.

&&

EVENT NUMBER RLX1901450

ABE
Special weather statement, Apr 14, 6:05 PM EDT, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Charleston WV
605 PM EDT Sun Apr 14 2019

WVZ005-006-013-142245-
Lincoln-Wayne-Cabell-
605 PM EDT Sun Apr 14 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN CABELL...
NORTHWESTERN LINCOLN AND CENTRAL WAYNE COUNTIES...

At 604 PM EDT, a strong thunderstorm was located near Wayne, moving
northeast at 50 mph.

Winds in excess of 45 mph are possible with this storm.

Locations impacted include...
Wayne, Hamlin, Milton, Culloden, East Lynn Lake, Kiahsville, Dunlow,
West Hamlin, Branchland, Salt Rock, East Lynn, Genoa and Myra.

This includes Interstate 64 in West Virginia between mile markers 25
and 32.

LAT...LON 3849 8210 3850 8209 3846 8205 3841 8205
      3834 8204 3829 8205 3828 8202 3801 8244
      3815 8259
TIME...MOT...LOC 2204Z 231DEG 46KT 3817 8246

MEK
Local storm report, Apr 14, 7:00 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
700 PM EDT SUN APR 14 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0540 PM     TSTM WND DMG     THE PLAINS              39.37N  82.13W
04/14/2019                   ATHENS             OH   SOCIAL MEDIA

            PICTURE FROM TWITTER OF LARGE LIMB BROKEN OUT OF A TREE
            DUE TO THUNDERSTORM WINDS.

&&

EVENT NUMBER RLX1901451

ABE

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 14, 6:26 AM EDTWind AdvisoryRLXBoone, Cabell, Clay, Fayette, Kanawha, Lincoln and 11 more32 hr
Apr 14, 5:24 PM EDTSevere Thunderstorm WarningRLXWayne36 min
Apr 14, 5:47 PM EDTSevere Thunderstorm WarningRLXCabell, Wayne28 min
Apr 14, 6:05 PM EDTSpecial Weather StatementRLXWayne40 min
Apr 14, 6:51 PM EDTSevere Thunderstorm WarningRLXLogan, Mingo, Wyoming54 min
Apr 14, 7:07 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Logan23 min
Apr 14, 7:40 PM EDTSevere Thunderstorm WarningRLXBraxton, Calhoun, Doddridge, Gilmer, Harrison, Lewis and 3 more50 min
Apr 14, 7:47 PM EDTSevere Thunderstorm WarningRLXBoone, Fayette, Kanawha, Raleigh, Wyoming58 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.